Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 142, NWS Tulsa, OK

June 27, 2010Craig County, Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 27, 2010, 3:43 PM CDT for Craig County, Mayes County, Rogers County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2010, 3:43 PM CDT (20:43 UTC)
Expired
Jun 27, 2010, 4:30 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:04 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 27, 3:04 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SUN JUN 27 2010

.DISCUSSION...
19Z SFC ANALYSIS INDICATES THE COLD FRONT WAS LOCATED JUST TO THE
NW OF OUR CWA. SATELLITE AND RADAR TRENDS SUGGEST CONVECTION IS
BEGINNING TO REDEVELOP ALONG/AHEAD OF FRONTAL BOUNDARY IN VERY
MOIST AND MODERATELY UNSTABLE AIR MASS. LATEST MESOANALYSES
SUGGEST WEAK CIN EXISTS ACROSS THE AREA SO CONVECTION SHOULD
INCREASE OVER NEXT FEW HOURS OVER NERN OK. WIND SHEAR IS WEAK BUT
GIVEN THE INSTABILITY PRESENT...THE STRONGEST STORMS THIS
AFTERNOON/EVENING COULD PRODUCE DAMAGING WIND GUSTS AND POSSIBLY
SOME LARGE HAIL. SLOW CELL MOVEMENT AND HIGH PRECIPITABLE WATER
VALUES WILL ALSO YIELD SOME LOCALLY HEAVY RAINFALL OVERNIGHT.
CONTINUED CATEGORICAL/LIKELY POPS TONIGHT ACROSS NRN HALF OF CWA
WITH HIGH CHANCE POPS SOUTH.

SFC FRONT GRADUALLY PUSHES SOUTH OF CWA BY LATE MONDAY AFTERNOON
WITH THUNDERSTORM CHANCES GRADUALLY ENDING FROM THE NORTH DURING
THE DAY AND ACROSS SOUTHERN COUNTIES MONDAY NIGHT. WEAK HIGH
PRESSURE AND DRIER LOW LEVEL AIR MASS SPREADS INTO THE AREA
MONDAY THROUGH TUESDAY. TEMPS BEHIND THE BOUNDARY WILL BE
SLIGHTLY BELOW SEASONAL NORMS...ESPECIALLY AT NIGHT...AND A LOT
MORE COMFORTABLE FOR THIS TIME OF YEAR. THESE CONDITIONS WILL
LIKELY GRADUALLY MODIFY WEDNESDAY AND THURSDAY AS RETURN LOW LEVEL
FLOW DEVELOPS AND LOW LEVEL MOISTURE GRADUALLY RETURNS TO THE
NORTH.

LAST SEVERAL RUNS OF THE GFS MODEL BRING T.S./HRCN ALEX MORE
NORTHWARD TOWARD THE TX COAST ON FRI AND UP ACROSS OK/AR REGION
FRIDAY NIGHT THROUGH SATURDAY NIGHT. THIS SOLUTION CONTINUES TO BE
AN OUTLIER WITH MOST OTHER MODELS TAKING THE STORM NW INTO NRN
MEXICO SOUTH OF KBRO. HAVE THUS TRENDED OUR FORECAST FOR FRIDAY
THROUGH SUNDAY TOWARD THE ECMWF...WHICH SUGGESTS LITTLE TO NO
PRECIP CHANCES AND GRADUAL RETURN OF HEAT/HUMIDITY OVER THE
HOLIDAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  67  90 /  70  20  10  10
FSM   74  90  68  91 /  40  50  20  10
MLC   74  89  67  91 /  40  50  20  10
BVO   69  88  61  89 /  70  20   0  10
FYV   71  86  62  87 /  70  40  10  10
BYV   71  85  63  86 /  80  40  10  10
MKO   72  88  64  89 /  70  30  10  10
MIO   71  89  64  89 /  80  20   0   0
F10   72  87  64  89 /  70  30  10  10
HHW   75  92  71  93 /  40  50  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ066-OKZ067-OKZ070-
     OKZ071-OKZ072-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....69
Hazardous weather outlook, Jun 27, 12:59 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SUN JUN 27 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT SUN JUN 27 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON/EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING IN THE VICINITY OF A COLD FRONT THAT
CURRENTLY STRETCHES FROM SOUTHEAST KANSAS INTO SOUTHWEST OKLAHOMA.
THESE THUNDERSTORMS WILL BEGIN TO AFFECT NORTHEAST OKLAHOMA
LATE THIS AFTERNOON. THE STORMS AND THE COLD FRONT WILL THEN
WORK TO THE SOUTHEAST TONIGHT. SOME OF THE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE AS THE AIRMASS ACROSS
THE REGION REMAINS RATHER MOIST AND UNSTABLE. WIND GUSTS TO
AROUND 70 MPH WILL BE THE MAIN THREAT. HEAVY RAIN WILL ALSO
BE A CONCERN WITH SOME LOCATIONS SEEING 1 TO 2 INCHES OF RAIN
IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO LOCALIZED FLOODING
OF LOW LYING AREAS.

HEAT WILL CONTINUE TO AN ISSUE TODAY WITH HIGH TEMPERATURES
EXPECTED TO BE IN THE LOW TO MID 90S ACROSS MUCH OF THE
AREA. HEAT INDEX VALUES WILL TOP OUT IN THE 100 TO 105 DEGREE
RANGE ACROSS MUCH OF THE AREA TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY NIGHT AS
THE FRONT SLOWLY LEAVES THE AREA. A FEW STORMS COULD BECOME STRONG
MONDAY AFTERNOON. THERE WILL BE A BREAK FROM THE HEAT AND HUMIDITY
THROUGH THE REMAINDER OF THE WORK WEEK IN THE WAKE OF THE COLD
FRONT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS CONCERNING THUNDERSTORM
POTENTIAL ON MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 27, 2:07 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SUN JUN 27 2010

OKZ056-271930-
NOWATA OK-
207 PM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL NOWATA

AT 207 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
DELAWARE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DELAWARE AND LENAPAH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3698 9543 3673 9543 3671 9567 3682 9571
TIME...MOT...LOC 1907Z 240DEG 14KT 3676 9562
Special weather statement, Jun 27, 2:59 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN JUN 27 2010

OKZ054>056-272030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
259 PM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE

AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HULAH...MOVING
EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WANN...HULAH AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3700 9569 3688 9565 3681 9608 3698 9614
      3700 9608
TIME...MOT...LOC 1959Z 254DEG 17KT 3692 9600

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:46 AM CDTHeat AdvisoryTSACraig, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more15 hr
Jun 27, 2:07 PM CDTSpecial Weather StatementTSANowata23 min
Jun 27, 2:59 PM CDTSpecial Weather StatementTSAWashington31 min
Jun 27, 3:02 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers43 min
Jun 27, 4:23 PM CDTSpecial Weather StatementTSACraig37 min
Jun 27, 4:33 PM CDTSpecial Weather StatementTSAMayes42 min
Jun 27, 5:02 PM CDTSpecial Weather StatementTSAWashington43 min
Jun 27, 5:34 PM CDTSpecial Weather StatementTSANowata41 min
Jun 27, 5:51 PM CDTSevere Thunderstorm WarningTSANowata, Washington39 min
Jun 27, 5:59 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
Jun 27, 6:20 PM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers40 min
Jun 27, 6:44 PM CDTSpecial Weather StatementTSACarroll, Madison46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.